Mar 15, 2013 - 10:58 am
I have went through the entire program with Yervoy. This is my story.
I had a stage 4 melanoma mold on my back 3.5 years ago. I had surgery to remove the mold. Two months later I found to be "under the knife" to remove lymph nodes under my right arm. I had ct scans done every 6 months for 2 years with know sign of spreading in my body. March 2012 I was experiencing illness (stomach) thinking that maybe I was experiencing gall bladder issues. I was sent by my doctor to get a scan at the local hospital. They found that my spline and liver had tumors on these orgins. I was sent to UAMS for advice. They decided to put me on Yervoy.
The Yervoy treatment that was recommended was to have 4 treatments , 3 weeks apart. The following is what I experienced.
Treatment #1 - I spent the day in the hospital. Blood test, Another CT scan, then the liquid drip of Yervoy. At first I felt good. After a couple of hours I was very cold and shivering. I started having a low grade fever. (101F). The next day I woke up and felt ok. I continued to work and go about my business.
Treatment #2 - After treatment #2 the side effects started coming in. I had severe rashes on my legs, waistline, and the behind. I was itching like you would not believe. I took some actions that may help you. First, I cut my finger nails down to the skin in order to eliminate the effects of scratching. Second, I used benydril at the maximum level I could use. 3rd. I showered with a soap made out of goats milk. And finally used a lotion called Sarna. I used it right after showering with my skin still moist.
It seems that the turning point of the itching is when I switched from regular soap to goats milk soap. The Sarna lotion also helped considerably.Rash was gone in two weeks.
After the second treatment is when I started considerable weakness and weight loss.
Treatment #3 - I still felt weak and was not eating well. I went from 220 lbs. to 190 lbs. but I did not have any other side effects to the Yervoy.
Treatment #4 - Before the final treatment I felt fairly good. I could tell that the treatment was working. My urine went from a dark yellow back to normal color. All pain was gone. About two days after the treatment a side effect of loose stool started. This was happening 5-6 times a day. The hospital did a culture and did a little uncomfortable exploring to see if I had colonites. The doctors could not find anything but put me on Sulfasal-Azine anyway. After 3 weeks my loose stool went away.
On March 14th (8 weeks after last treatment)I returned to UAMS and had a CT scan and blood test done. The findings were as follows. (1) Went from 190 lbs to 202 lbs.
(2) The liver and spleen tumors were shrunk considerably. The doctor was very positive. I will be going back in two months to see if the tumors will reduce further. In May I will update my journey.
I hope with Gods help that this drug will save my life and that this blog will help those that are taking the drug Yervoy. Stay positive. You will get through it.